Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 30, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 3, 2006, 4:41 PM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 4:41 PM MDT (22:41 UTC)
- Expired
- Aug 3, 2006, 6:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 191 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 032242 FFWEPZ NMC017-023-029-040045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 441 PM MDT THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... GRANT COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF SILVER CITY NORTHWESTERN HIDALGO COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF LORDSBURG WEST CENTRAL LUNA COUNTY IN NEW MEXICO * UNTIL 645 PM MDT * AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURLEY... CENTRAL AND BAYARD EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3200 10901 3202 10793 3318 10803 3318 10902 $$ PARK
1 follow-up statement
000 WGUS74 KEPZ 032351 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 546 PM MDT THU AUG 3 2006 NMC017-023-029-032356- LUNA NM-GRANT NM-HIDALGO NM- 546 PM MDT THU AUG 3 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN HIDALGO...GRANT AND WEST CENTRAL LUNA COUNTIES... THUNDERSTORMS OVER GRANT AND LUNA COUNTIES HAVE DIMINISHED OVER THE PAST HOUR. HOWEVER...THESE STORMS CAN STILL PRODUCE MODERATE TO HEAVY RAINFALL WITH POSSIBLE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS NORMALLY DRY STREAM BEDS AND ARROYOS. AN URBAN AND ARROYO FLOOD ADVISORY IS IN EFFECT FOR LUNA...GRANT AND HIDALGO COUNTIES UNTIL 745 PM MDT. LAT...LON 3200 10901 3202 10793 3318 10803 3318 10902 $$ PARK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:31 PM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 3, 1:31 PM MDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 131 PM MDT THU AUG 3 2006 .SYNOPSIS... HEAVY RAIN WILL CONTINUE TO BE A THREAT OVER THE AREA FOR THE NEXT SEVERAL DAYS AS MONSOONAL MOISTURE CIRCULATES AROUND HIGH PRESSURE CENTERED OVER TEXAS. A TROPICAL DISTURBANCE MOVING WEST THROUGH THE REGION TONIGHT MAY BRING EVEN MORE RAINFALL TO AREAS ALREADY HARD HIT BY FLOODING. THIS IS A POTENTIALLY DANGEROUS SITUATION. PERSONS NEAR THE RIO GRANDE RIVER AND ARROYOS SHOULD BE ALERT FOR RAPIDLY RISING WATER IF THE HEAVY RAIN MATERIALIZES. THOSE TRAVELING SHOULD EXERCISE EXTREME CAUTION AS ROADWAYS MAY FLOOD QUICKLY AND STRAND YOU IN RISING WATER. NEVER DRIVE INTO A FLOODED ROADWAY. TURN AROUND...DONT DROWN. && .DISCUSSION... ONCE AGAIN THIS WILL BE SHORT GIVEN POTENTIAL FOR MORE SIGNIFICANT FLOODING. BOTTOM LINE IS UPPER DISTURBANCE NORTH OF BIG BEND IS NOT WELL INITIALIZED OR HANDLED IN THE MODELS. SUSPECT THIS DISTURBANCE COULD AFFECT ALREADY FLOODED AREAS IN AND AROUND THE EL PASO AREA THIS EVENING AND OVERNIGHT. PRIMARY MONSOONAL MOISTURE PLUME WILL BE PUSHED SOMEWHAT WEST BY THE DISTURBANCE AND ALSO IN RESPONSE TO PAC NW LOW RIDING UP OVER THE UPPER LEVEL HIGH. PROBLEM IS THAT THE WESTWARD PUSH MAY NOT OCCUR AS QUICKLY AS THE MODELS INDICATE. ALSO SURFACE MOISTURE SHOULD BE MORE THAN ADEQUATE TO ALLOW OUTFLOWS FROM THE WEST TO TRIGGER STORMS FATHER EAST. THEREFORE HAVE NOT TRENDED POPS/QPFS DOWN AS MUCH AS MODELS INDICATE. RIVERS/CREEKS AND STREAMS CONTINUE TO RUN ABOVE NORMAL THROUGHOUT MUCH OF THE REGION AND ADDITIONAL ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN FLOODING. && .AVIATION...AUG 03 18Z - AUG 04 18Z GNLY SCT030-050 SCT-BKN100-150 AGL WITH WDLY SCT SHOWERS AND TSTMS WITH MVFR VSBY AND CIGS NEAR STORMS WITH MTN TOPS OCNLY OBSCD. WITH ISOLATED AREAS OF IFR CONDITIONS IN VERY LOCALIZED HEAVY RAINFALL. AFT 06Z SOUTH AND EAST OF A COLUMBUS-DEMING-OROGRANDE LINE...GNLY EAST SLOPES OF MTNS...LCL SCT010 BKN020-030 OVC050-080 AGL WITH VSBY 1-3 MI IN +SHRA TS AND BR. MTNS FQTLY OBSCD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 84 65 90 68 / 50 50 30 40 40 SIERRA BLANCA TX 63 81 63 85 64 / 50 40 30 30 30 LAS CRUCES 65 84 67 90 68 / 50 50 30 30 40 ALAMOGORDO 63 84 62 90 62 / 50 40 30 30 30 CLOUDCROFT 46 61 53 67 50 / 50 40 30 40 40 TRUTH OR CONSEQUENCES 62 85 66 90 65 / 50 50 40 30 40 SILVER CITY 57 78 63 77 65 / 50 60 40 40 50 DEMING 62 85 66 90 65 / 60 60 40 30 40 LORDSBURG 61 86 69 86 67 / 50 60 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM ZONES 022-025-030>032 FLASH FLOOD WATCH THROUGH FRIDAY MORNING TX ZONES 056-055 FLASH FLOOD WATCH THROUGH FRIDAY MORNING 02/20 MACBLAIN/NOVLAN
Hazardous weather outlook, Aug 3, 10:15 AM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1015 AM MDT THU AUG 3 2006 NMZ022>025-030>032-TXZ055-056-041630- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1015 AM MDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ACTIVE WEATHER DAY IS EXPECTED WITH A CONTINUED THREAT OF HEAVY RAIN AND POSSIBLE ARROYO/ROADWAY/RESIDENTIAL FLOODING. WATER LEVELS IN THE RIO GRANDE AND GILA RIVER REMAIN RELATIVELY HIGH ...ALTHOUGH NOT IN FLOOD STAGE AT THIS TIME. HOWEVER...ANY ADDITIONAL HEAVY RAINFALL MAY RESULT IN RIVER OR STREAM FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CONTINUED RISK OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS WITH FLOODING POSSIBLE. WHILE THE FOCUS OF THE ACTIVITY MAY SHIFT TOWARD AREAS WEST OF THE RIO GRANDE ESPECIALLY OVER THE WEEKEND...THERE WILL BE SUFFICIENT SURFACE MOISTURE THROUGHOUT THE AREA TO ALLOW STORMS TO DEVELOP EAST OF THE RIO GRANDE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE OFFICE IF SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.
In the hours before
Special weather statement, Aug 3, 12:46 PM MDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1246 PM MDT THU AUG 3 2006 NMZ022>025-030>032-TXZ055-056-040700- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1246 PM MDT THU AUG 3 2006 ...SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL EXPECTED THIS AFTERNOON INTO TONIGHT... AN UPPER LEVEL DISTURBANCE NEAR THE BIG BEND REGION OF WEST TEXAS IS MOVING SLOWLY NORTHWEST. THIS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT ACROSS FAR WEST TEXAS AND SOUTHWESTERN NEW MEXICO WITH LOCALLY HEAVY RAINFALL. MANY OF THESE STORMS WILL MOVE OVER AREAS THAT ARE ALREADY SATURATED FROM HEAVY RAIN OVER THE PAST FEW DAYS. EVEN MODERATE RAINFALL AMOUNTS COULD INITIATE RAPID FLOODING IN AREAS OF POOR DRAINAGE...ARROYOS...IN LOW LYING AREAS...AND NEAR AREA STREAMS AND RIVERS. ADDITIONAL RAIN OVER ALREADY FLOODED AREAS IN THE EL PASO METRO AREA WILL AGGRAVATE EXISTING PROBLEMS WITH URBAN AND STREET FLOODING. THESE STORMS MAY PRODUCE LOCALLY 1 TO 2 INCHES OF RAIN IN ONE HOUR...SMALL HAIL...WIND GUSTS TO 45 MPH...AND DEADLY LIGHTNING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS THROUGH FRIDAY MORNING. TURN AROUND...DONT DROWN. PARK
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:31 AM MDT | Flash Flood Warning | EPZ | Doña Ana | 119 min |
| Aug 3, 7:54 AM MDT | Flash Flood Watch | EPZ | 13 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.